Alert archive / Florida / Lake Wind Advisories in 2015
Lake Wind Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Jan 27, 2015, 3:51 AM EST for 5 counties in Florida. It took effect at Jan 27, 2015, 10:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2015, 3:51 AM EST (08:51 UTC)
- In effect from
- Jan 27, 2015, 10:00 AM EST
- Expired
- Jan 27, 2015, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
148 WWUS72 KMLB 270851 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 351 AM EST TUE JAN 27 2015 ...GUSTY WEST-NORTHWEST WINDS ON TAP AGAIN THIS AFTERNOON... FLZ041-044>047-053-054-141-144-147-280000- /O.NEW.KMLB.LW.Y.0002.150127T1700Z-150128T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-COASTAL VOLUSIA-SOUTHERN LAKE- NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...DAYTONA BEACH...CLERMONT...TITUSVILLE 351 AM EST TUE JAN 27 2015 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING. * WINDS...WEST TO NORTHWEST WINDS INCREASING TO 20 MPH IN THE AFTERNOON WITH GUSTS AS HIGH AS 30 MPH. * IMPACTS...STRONG GUSTY WINDS WILL PRODUCE HAZARDOUS CONDITIONS FOR NAVIGATION ON AREA LAKES AND THE INTRACOASTAL WATERWAY THIS AFTERNOON THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
916 WWUS72 KMLB 271456 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 956 AM EST TUE JAN 27 2015 ...GUSTY WEST-NORTHWEST WINDS ON TAP AGAIN THIS AFTERNOON... FLZ041-044>047-053-054-141-144-147-272300- /O.EXT.KMLB.LW.Y.0002.150127T1500Z-150128T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-COASTAL VOLUSIA-SOUTHERN LAKE- NORTHERN BREVARD- INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO... SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD... VERO BEACH...DAYTONA BEACH...CLERMONT...TITUSVILLE 956 AM EST TUE JAN 27 2015 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...WEST TO NORTHWEST WINDS INCREASING TO 20 MPH WITH GUSTS AS HIGH AS 30 MPH. * IMPACTS...STRONG GUSTY WINDS WILL PRODUCE HAZARDOUS CONDITIONS FOR NAVIGATION ON AREA LAKES AND THE INTRACOASTAL WATERWAY THIS AFTERNOON THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ KELLY/CRISTALDI
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Jan 26, 9:25 PM EST, 6 hours 26 minutes earlier.
Area forecast discussion, Jan 26, 9:25 PM EST, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
925 PM EST MON JAN 26 2015
...HAZARDOUS MARINE CONDITIONS INTO MIDWEEK...
...WIND CHILL READINGS MID TO UPPER 30S TOWARDS SUNRISE TUESDAY...
.UPDATE...DRY AND CHILLY WEST TO NORTHWEST FLOW ON THE BACKSIDE
OF DEVELOPING LOW PRESSURE OFF THE MID ATLANTIC CONTINUES THIS
EVENING. LARGE SCALE SUBSIDENCE ON THE BACKSIDE OF A WELL
DEVELOPED TROUGH IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE
WILL KEEP SKIES CLEAR TONIGHT AND TOMORROW. EXPECT TEMPERATURES TO
DROP INTO THE LOW 40S MOST PLACES ALONG AND WEST OF I-95 AND
SLIGHTLY WARMER RIGHT ALONG THE COAST (ABOUT 5 TO 10 DEGREES BELOW
NORMAL FOR THIS TIME OF YEAR). APPARENT TEMPERATURES (WIND CHILLS)
EXPECTED TO DROP INTO THE MIDDLE AND UPPER 30S TOWARDS SUNRISE AS
WINDS SHOULD STAY UP (AROUND 10 MPH) THROUGHOUT THE NIGHT.
HAZARDOUS MARINE CONDITIONS CONTINUE OVER THE LOCAL COASTAL
WATERS. SEE MARINE DISCUSSION FOR MORE INFORMATION.
&&
.AVIATION...VFR THROUGH THE PERIOD. SOME RESIDUAL WIND GUSTS
EXPECTED THROUGH MIDNIGHT LOCAL TIME AS WINDS AT THE SURFACE
GRADUALLY DECOUPLE. WIND SHEAR NOT MENTIONED IN THE TAF
EXPLICITLY SINCE SURFACE WINDS EXPECTED TO REMAIN BETWEEN 6 - 10
KNOTS OVERNIGHT...HOWEVER...WINDS JUST OFF THE SURFACE (1000-2000
FEET ALOFT) WILL REMAIN OUT OF THE WEST BETWEEN 20 AND 30 KNOTS THROUGH
THE OVERNIGHT. INCREASED WINDS AND GUSTINESS RETURN TUESDAY
MORNING AFTER 14Z.
&&
.MARINE...STRONG OFFSHORE FLOW CONTINUES THROUGH THE OVERNIGHT
WITH WORSENING CONDITIONS THE FURTHER OFFSHORE YOU GO. WEST
NORTHWEST WINDS 25-30 KTS W/ FREQUENT GALE FORCE GUSTS EXPECTED
OFFSHORE...ESPECIALLY BEYOND 20 NAUTICAL MILES FROM THE COAST
WHERE A GALE WARNING REMAINS IN EFFECT. CLOSER TO THE COAST...A
SMALL CRAFT ADVISORY IS IN EFFECT FOR 20 - 25 KNOT WINDS WITH GUSTS
TO 30 KNOTS.
TUE...HAZARDOUS MARINE CONDITIONS CONTINUE WITH OFFSHORE FLOW 15 -
20 KNOTS NEARSHORE AND 20 - 25 KNOTS. SMALL CRAFT ADVISORY WILL
CONTINUE AT LEAST FOR THE OFFSHORE ZONES BEYOND 20 NAUTICAL MILES.
&&
.FIRE WEATHER...RED FLAG CRITERIA NOT LIKELY TO BE MET ON TUESDAY (MIN
RH FORECAST AROUND 40 FOR MOST OF AREA). AFTERNOON WIND GUSTS FROM
THE WEST OF 20-25 MPH AND GOOD DISPERSION SUGGESTS RAPID SPREAD POTENTIAL
SHOULD ANY WILDFIRES OCCUR.
MIDWEEK...NW WINDS EARLY ARE FORECAST TO VEER ONSHORE DURING
THE AFTERNOON HOURS. LOW RH AREAS INLAND WL SEE SOME DURATION
CRITERIA IN THE 30S...HOWEVER OVERALL ENVIRONMENTAL CONDS ARE NOT
EXPECTED TO PRODUCE CRITICAL FIRE WEATHER CONCERN. ONSHORE WINDS
PAST MIDWEEK FOR THE COAST AND INLAND WL KEEP LOW AFTERNOON RH
MODERATED.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 41 62 40 61 / 0 0 0 0
MCO 42 64 42 63 / 0 0 0 0
MLB 44 64 43 63 / 0 0 0 0
VRB 44 65 45 65 / 0 0 0 0
LEE 42 63 42 62 / 0 0 0 0
SFB 42 64 42 61 / 0 0 0 0
ORL 43 64 43 63 / 0 0 0 0
FPR 44 66 44 65 / 0 0 10 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO 10 AM EST WEDNESDAY
FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO
JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
GALE WARNING UNTIL 4 AM EST TUESDAY FOR WATERS FROM FLAGLER
BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM
OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
AVIATION/FORECAST...ULRICH
IMPACT WX...LASCODYHazardous weather outlook, Jan 26, 6:13 PM EST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 613 PM EST MON JAN 26 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-270900- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 613 PM EST MON JAN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .EXCESSIVE COLD IMPACT... WHILE TEMPERATURES WILL NOT GET DOWN TO FREEZING EARLY TUESDAY MORNING...QUITE CHILLY LOWS IN THE LOWER 40S ARE FORECAST. COMBINED WITH WEST TO NORTHWEST WINDS AROUND 10 MPH...LOWEST WIND CHILL READINGS WILL FALL INTO THE MID TO UPPER 30S FOR A COUPLE HOURS NEAR SUNRISE. .WIND AND SEA IMPACT... BOATING CONDITIONS IN THE OPEN ATLANTIC WILL CONTINUE TO BE VERY HAZARDOUS THROUGH EARLY TUESDAY MORNING. WEST NORTHWEST WINDS 25 TO 30 KNOTS WITH FREQUENT GALE FORCE GUSTS WILL OCCUR...ESPECIALLY BEYOND 20 NAUTICAL MILES FROM THE COAST. CLOSER TO THE COAST...A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR 20 TO 25 KNOT WINDS WITH GUSTS TO 30 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS TO POOR BOATING CONDITIONS WILL CONTINUE THROUGH WEDNESDAY. QUITE CHILLY MORNING LOWS IN THE 40S...WITH NORMAL COLD POCKET UPPER 30S...CAN BE EXPECTED THROUGH THURSDAY MORNING BUT FREEZING TEMPERATURES ARE NOT FORECAST AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LASCODY
Nearby
Lake Wind Advisories in Florida, 2015Every lake wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.